Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 111, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 22, 2020, 6:14 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 6:14 PM CDT (23:14 UTC)
- Expired
- May 22, 2020, 6:32 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 72 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
956
WUUS54 KOHX 222314
SVROHX
TNC043-081-085-230000-
/O.NEW.KOHX.SV.W.0111.200522T2314Z-200523T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
614 PM CDT Fri May 22 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Dickson County in Middle Tennessee...
Northeastern Humphreys County in Middle Tennessee...
Northeastern Hickman County in Middle Tennessee...
* Until 700 PM CDT.
* At 614 PM CDT, a severe thunderstorm was located near McEwen, or
near Waverly, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dickson, Waverly, White Bluff, McEwen, Burns, Hurricane Mills,
Charlotte and Bon Aqua.
This includes the following highways...
Interstate 40 between mile markers 160 and 180.
Interstate 840 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3620 8766 3620 8759 3618 8757 3621 8754
3624 8719 3597 8720 3597 8721 3595 8720
3597 8782 3619 8784
TIME...MOT...LOC 2314Z 264DEG 30KT 3607 8769
HAIL...<.75IN
WIND...60MPH
$$
Barnwell1 follow-up statement
906
WWUS54 KOHX 222332
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
632 PM CDT Fri May 22 2020
TNC043-081-085-222342-
/O.CAN.KOHX.SV.W.0111.000000T0000Z-200523T0000Z/
Dickson TN-Humphreys TN-Hickman TN-
632 PM CDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR DICKSON...NORTHEASTERN
HUMPHREYS AND NORTHEASTERN HICKMAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3620 8766 3620 8759 3618 8757 3621 8754
3624 8719 3597 8720 3597 8721 3595 8720
3597 8782 3619 8784
TIME...MOT...LOC 2330Z 264DEG 30KT 3609 8751
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:26 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 22, 2:26 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 226 PM CDT Fri May 22 2020 .DISCUSSION... Showers, thunderstorms and a few sub-severe wind gusts rolled through out southern counties earlier this morning and in their wake, only light rain across our southern half remains. Clouds have held pretty firm across the mid-state, which is keeping temperatures tamped down and the air pretty comfortable -- but this is going to change this weekend. For the time being, we continue to watch a complex of showers and thunderstorms west of the MS River at forecast time. Latest CAMs would suggest these storms will find less favorable conditions as they cross the MS River, possibly dying out prior to reaching Middle TN. Yes, while instability is prevalent, shear values have already started dropping off significantly, with less than 25 kts of bulk shear expected by the time they reach us. Will keep an chance PoP in the forecast, but it's still unclear whether they will reach us. Even if they do, with the lack of shear, sunset will likely bring an end of all that. Your Memorial Day Weekend is going to bring some of the warmest air to Middle TN that we've seen since last summer as the sub-tropical ridge begins to nose in the southeast U.S. tomorrow. Mid to upper 80s are expected through Monday. The strength and positioning of the ridge axis will drive where we end up with the mercury each afternoon, but that ridge axis will also determine our thunderstorm coverage each afternoon. We will be in a solid southerly boundary layer flow each day, so it's going to be humid (heat and moisture in place, leading to copious instability each day), but without some notable lifting mechanism, I have to believe that the QPF that the GFS has been showing for several days now is convective feedback and not likely to happen. The Euro seems to want to agree with this idea, showing much less. For these reasons, I'm going to continue to tamp down PoPs through the weekend, focusing convective development in the afternoon, much like a typical summertime forecast. That said, with folks headed back outside and many expected to be on area waterways, it's imperative that you remain weather aware. Any storms that do develop will carry plenty of lightning and a gusty wind threat, as well, so don't get trapped and not have a way to get to shelter, if need be. By the middle of next week, models are pretty consistent in showing the sub-tropical ridge losing its hold over the eastern U.S., potentially opening the door for a closed low that develops over Texas to begin influencing our weather here at home. However, if that low gets cut off from the greater flow aloft, we could end up with a very similar pattern as this weekend through all of next week -- highs in the 80s and a small chance of PoPs each afternoon. Have a safe and fun Memorial Day Weekend! && .AVIATION... 18Z TAF DISCUSSION. A couple of showers and possibly a storm could affect a terminal this afternoon and evening, but chances are low enough to only include the mention of VCSH. The overnight hours should be mainly dry with the possibility of some fog after midnight. A couple models show some showers and storms could clip CKV tomorrow morning, so VCSH was mentioned for the morning hours. Winds will have southerly component for the forecast and generally be around 5 kts during the daylight hours and below 5 kts overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 66 86 68 88 69 / 40 20 20 50 20 Clarksville 64 85 67 86 68 / 50 20 20 50 20 Crossville 61 81 63 83 64 / 40 30 20 40 20 Columbia 66 86 66 87 67 / 40 20 20 40 20 Lawrenceburg 66 85 66 86 68 / 40 20 20 40 20 Waverly 66 87 67 87 67 / 50 20 20 40 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Reagan
Hazardous weather outlook, May 22, 5:31 AM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 531 AM CDT Fri May 22 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-231030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 531 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A few strong storms will be possible today, mainly south of I-40, where strong wind gusts and small hail may occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 22, 5:51 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT Fri May 22 2020
TNZ005-006-023>025-056-057-222345-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
551 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHWESTERN
MONTGOMERY...SOUTHERN STEWART...HOUSTON...PERRY...HUMPHREYS AND
HICKMAN COUNTIES UNTIL 645 PM CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paris Landing State Park to near New
Johnsonville to near Parsons. Movement was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, Erin, Linden, White Bluff, New
Johnsonville, McEwen, Burns, Tennessee Ridge, Hurricane Mills,
Charlotte, Lobelville, Vanleer, Cumberland City, Slayden, Bon Aqua,
Primm Springs and Bucksnort.
LAT...LON 3566 8802 3572 8804 3577 8798 3594 8793
3595 8801 3597 8802 3613 8792 3617 8792
3622 8795 3631 8796 3640 8803 3641 8736
3619 8721 3570 8726 3562 8745 3565 8759
3561 8766 3559 8765 3557 8801 3562 8804
TIME...MOT...LOC 2250Z 270DEG 25KT 3641 8812 3607 8790 3568 8805
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:25 PM CDT | Special Weather Statement | OHX | Warren | 50 min |
| May 22, 5:59 AM CDT | Special Weather Statement | OHX | Lewis, Wayne | 31 min |
| May 22, 6:30 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 45 min |
| May 22, 5:51 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Houston, Humphreys, Perry | 54 min |
| May 22, 6:44 PM CDT | Special Weather Statement | OHX | Davidson, Dickson, Hickman, Lewis, Maury, Williamson | 46 min |
| May 22, 6:47 PM CDT | Special Weather Statement | OHX | Wayne | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.